Reaction Paper to Case Study and Life Review

Only available on StudyMode
  • Download(s) : 313
  • Published : June 23, 2012
Open Document
Text Preview
Reaction Paper to Case Study and Life Review
Gerontology Nursing
June 15, 2012

The participant that I chose is well known to me. She is my fiance’s sister-in-law. We have become friends over the six years that I have known her. At age 70, she is an active married woman who lives in a duplex with her husband. The street they live on is for seniors only. This community has activities such as bridge, bowling, potlucks, holiday parties and other social events throughout the year. Mrs. F. participates in these and it contributes to her life happiness. She told me that she doesn’t understand why some of the neighbors do not participate at all. Mrs. F. takes eight medications daily. She takes Felodipine, Losartan, and Atenolol for hypertension. She takes Glyburide and Metformin for her diabetes. Every evening she takes zolpidem for sleeplessness. She takes a thyroid replacement of levothyroxine. Years ago she had her thyroid removed due to a tumor. Due to her Bell’s palsy, she takes Gabapentin twice a day. In comparing Mrs. F’s list of medications against the Beer’s List, I did not find any inappropriate medications. I would suggest that the hypothyroid medication be monitored with blood levels taken intermittently. She told me that she thinks that in her regular doctor visit’s this level is drawn and then evaluated. One of the major side effects of taking levothyroxine is diarrhea. I am not sure if there is any answer to low thyroid besides taking replacement. Due to the removal of her thyroid years ago, she has been relegated to taking the replacement. The gabapentin could be contributing to her problem of fatigue. It is a common side effect. She notices that when she is tired the Bell’s palsy causes twitching of her eye. Other than that and her slight droop in the face, she is not affected much with the Bell’s palsy. I would recommend asking her doctor if she could stop taking the gabapentin due to side effects....
tracking img